Robitussin and Dimetapp Children’s Cough Syrup Recall


Recall of Robitussin and Dimetapp children’s cough syrups, concerned that missing marks on their measuring cups could cause accidental overdoses

  • GlaxoSmithKline has issued a voluntary recall of three combined lots of two of its cough syrups
  • Two batches of Robitussin Honey Tough and Chest Congestion for children and one batch of Dimetapp Cold and Cough for children were shipped with defective cups.
  • The cups are marked only with 20 ml lines, and the ones that indicate measures of 10 ml are missing
  • GSK warns that these missing marks could cause caregivers to accidentally overdose children’s cough suppressants
  • No overdose has been reported in relation to defective dosing cups

Three batches of two children’s cough syrups have been recalled due to fears of overdose, GlaxoSmithKline (GSK) and the Food and Drug Administration (FDA) announced on Thursday.

Two batches of Robitussin Honey Tough and Chest Congestion DM for children and one batch of Dimetapp Cold and Cough for children were shipped with unmarked measuring cups for measurements of 10 ml.

High doses of Robitussin can cause hallucinations and euphoria and the drug is. sometimes abused for its “high”. It can also depress breathing with life-threatening consequences.

GSK and the FDA have warned that ‘there is a potential risk of accidental overdose if the caregivers dispensing the syrup do not notice’ that the 20 ml marks on the measuring cups do not correspond to the correct dosing instructions.

In its voluntary recall, GSK advises parents and guardians to beware of the Robitussin Honey Tough and Chest Congestion DM (4oz) bottles for children from lot: 02177 (exp. Jan 2022) or from lot 02178 (exp. Jan. 2022).

Children’s colds and coughs Dimetapp (8 oz) from lot: CL8292 (exp. Sept. 2021) also do not have the correct demarcation on their measuring cups and may present a risk of accidental overdose.

GlaxoSmithKline has issued a voluntary recall of two batches of Robitussin Honey Cough and Chest Congestion DM for children and one batch of Dimetapp Cold and Cough for children (photo) which were shipped with dosing cups lacking in dose marks 10 ml, fearing that the defect could lead caregivers to accidentally overdose children

GlaxoSmithKline has issued a voluntary recall of two batches of Robitussin Honey Cough and Chest Congestion DM for children and one batch of Dimetapp Cold and Cough for children (photo) which were shipped with dosing cups lacking in dose marks 10 ml, fearing that the defect could lead caregivers to accidentally overdose children

Unfortunately, the recall comes in the midst of the coronavirus pandemic, when parents are particularly inclined to relieve and treat their children’s cough.

The concern over COVID-19 has led to an increase in accidental poisonings.

In the United States, calls to poison control centers for children who have been exposed to harmful disinfectants have increased by 20% since January.

Even before the pandemic started, FDA officials warned that well-meaning parents could expose their children to overdoses by mixing cough medicine or giving them adult doses.

In 2018, the FDA went so far as to advise parents that for a cold caused by a virus, it is often better to let the disease run its course and support a child’s natural immune system with rest and plenty fluids and give only cough syrup if a child has trouble sleeping or breathing.

Humidifiers and hot liquids with honey can also help relieve the discomfort of a cough.

If parents feel that their children need cough syrups, an accurate dosage is essential.

Overdoses of cough syrup can dangerously slow a child’s breathing, make them nauseous or cause vomiting, cause hallucinations, bursts of energy or even convulsions.

And you don’t need a lot of cough syrup medicine for kids.

Parents could easily fill the Robitussin dosing cup to the first line of demarcation, thinking it indicated the smallest amount (5 ml or 10 ml) on the defective bottles, which instead mark only every 20 ml .

GSK detected the problem with the dosing cup during an examination of the packaging of its products. There have been no reports of overdose or other problems with the recalled products.

Although COVID-19 is. hitting children at much lower rates than adults, in the past two months, it has become clear that infection can lead to a life-threatening inflammatory condition in children in rare cases.

Persistent cough is a symptom of coronavirus, although the virus often causes stomach upset and diarrhea in children.

Parents concerned about COVID-19 should call their health care provider for advice on appropriate care for their children, when to test for the virus, and whether or not children should receive cough syrup.

Publicity

LEAVE A REPLY

Please enter your comment!
Please enter your name here